Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 70, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 5, 2007, 2:24 AM CDT for Cameron County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2007, 2:24 AM CDT (07:24 UTC)
- Expired
- Jul 5, 2007, 4:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 27 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 7.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3088 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 050727 FFWBRO TXC061-050930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 224 AM CDT THU JUL 5 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CAMERON COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...SAN BENITO...LA FERIA...HARLINGEN... BROWNSVILLE... * UNTIL 430 AM CDT * AT 224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAINFALL MOVING NORTH AT 10 TO 15 MILES AN HOUR OVER MUCH OF WESTERN CAMERON COUNTY. THESE STORMS WILL PRODUCE RAINFALL RATES OF AROUND ONE TO TWO INCHES AN HOUR WHICH WILL LIKELY PRODUCE PONDING OF WATER IN LOW LYING AREAS WITHIN THE WARNING AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANTA ROSA...RIO HONDO...LOS FRESNOS AND COMBES EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 2602 9787 2582 9735 2629 9745 2635 9787 $$ SPEECE
2 follow-up statements
000 WGUS74 KBRO 050831 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 329 AM CDT THU JUL 5 2007 TXC061-050930- CAMERON TX- 329 AM CDT THU JUL 5 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR CAMERON COUNTY... AT 329 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING LOCALLY HEAVY RAINFALL OVER SOUTHWESTERN CAMERON COUNTY. THIS THUNDERSTORM WAS MOVING NORTHEAST AT AROUND 15 MPH AND WILL PRODUCE RAINFALL RATES AROUND AN INCH AN HOUR. THIS WILL MAINTAIN THE THREAT OF LOCALIZED FLOODING OF LOW LYING AREAS OVER THE WESTERN PORTIONS OF THE COUNTY ESPECIALLY NEAR THE LA FERIA AND SAN BENITO AREAS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANTA ROSA... SAN BENITO...RIO HONDO...LA FERIA...HARLINGEN AND COMBES EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 2602 9787 2582 9735 2629 9745 2635 9787 $$ SPEECE
000 WGUS74 KBRO 050933 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 430 AM CDT THU JUL 5 2007 TXC061-050940- CAMERON TX- 430 AM CDT THU JUL 5 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR CAMERON COUNTY... AT 430 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE HEAVY RAIN PRODUCING THUNDERSTORMS THAT WERE AFFECTING WESTERN CAMERON COUNTY HAVE WEAKENED SOME OR HAVE MOVED FURTHER NORTH. ACCORDINGLY...THE FLASH FLOOD WARNING HAS EXPIRED. HOWEVER... IF MORE CONVECTION REDEVELOPS LATER THIS MORNING... ADDITIONAL FLASH FLOOD WARNINGS MAY BE NEEDED. LAT...LON 2602 9787 2582 9735 2629 9745 2635 9787 $$ SPEECE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 1:40 AM CDT, 44 minutes earlier.
Area forecast discussion, Jul 5, 1:40 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 140 AM CDT THU JUL 5 2007 .DISCUSSION...SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF THE RIO GRANDE VALLEY AT TIMES TODAY AS THE PERSISTENT UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER CENTRAL TEXAS MAINTAINS A MOIST ATMOSPHERE ACROSS THE AREA. A FLASH FLOOD WATCH WILL BE IN EFFECT AGAIN TODAY, THROUGH MIDNIGHT THURSDAY NIGHT AS THERE IS A CONTINUED CHANCE FOR LOCALIZED HEAVY RAINFALL OVER AREAS WHERE THE SOIL IS SATURATED FROM THE RECENT RAINS THAT HAVE PLAGUED DEEP SOUTH TEXAS THIS WEEK. THEREFORE ANY ADDITIONAL RAINFALL FALLING OVER THE ALREADY SATURATED GROUND MAY PRODUCE ADDITIONAL FLOODING. DRIER CONDITIONS WILL PREVAIL DEEP SOUTH TEXAS FRIDAY THROUGH EARLY NEXT WEEK. THE WINDS WILL REMAIN SOUTHEASTERLY THROUGHOUT THE FORECAST PERIOD AS THE WEAK SURFACE HIGH PRESSURE RIDGE PERSISTS OVER THE GULF OF MEXICO. THE WINDS WILL INCREASE DURING THE AFTERNOONS AND EARLY EVENINGS BECOMING MODERATE THEN DECREASE DURING THE OVERNIGHT PERIODS BECOMING LIGHT TO LIGHT AND VARIABLE THROUGH EARLY NEXT WEEK. THE TEMPERATURES WILL REMAIN NEAR NORMAL TO SLIGHTLY ABOVE NORMAL THROUGH THE END OF THE FORECAST PERIOD. AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER SOUTH CENTRAL TEXAS WILL CONTINUE PRODUCING A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE RIO GRANDE VALLEY AT TIMES THROUGH THURSDAY. THERE IS A FLASH FLOOD WATCH IN EFFECT THROUGH 1 AM THURSDAY FOR ALL OF DEEP SOUTH TEXAS AS && .MARINE...CURRENT SURFACE OBS AND BUOY DATA FROM ALONG THE LOWER TX COASTLINE SHOWS FAIRLY BENIGN WIND AND SWELL CONDITIONS PREVAILING WITH THE EXCEPTION OF THE SHORT TERM WIND GUSTS GENERATED BY THE MARINE CONVECTION EARLY THIS MORNING. THE LATEST GWW GUIDANCE MAINTAINS CONDITIONS GENERALLY BELOW SCA LEVELS THROUGH WED OF NEXT WEEK WITH LIGHT TO MODERATE SOUTHEAST SURFACE FLOW EXPECTED TO CONTINUE. THIS OVERALL TREND LOOKS REASONABLE. && .AVIATION...THE DEVELOPING AREA OF CONVECTION AFFECTING THE COASTAL COUNTIES OF CAMERON...WILLACY AND KENEDY WILL LIKELY MAINTAIN UNSETTLED CEILINGS AND VSBYS FROM THE BRO AND HRL AREA OVER THE NEXT SEVERAL HOURS. AS THIS AREA PROGRESSES SLOWLY EASTWARD...THE LOWER RGV AIRPORTS WILL THEN RECEIVE A BREAK FROM THE CONV. HOWEVER...DIURNAL HEATING LATER TODAY IN COMBINATION WITH THE UVV PROVIDED BY THE PERSISTENT AND BROAD 500 MB LOW POSITIONED OVER CENTRAL AND SOUTHERN TX WILL ALLOW CONV TO REGENERATE LATER TODAY. SO WILL INCLUDE THIS IN THE CURRENT TAF PACKAGE. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW 90 78 91 78 92 / 50 20 20 00 00 BROWNSVILLE 92 76 94 78 95 / 50 20 20 00 00 HARLINGEN 92 76 95 76 96 / 50 20 20 00 00 MCALLEN 93 76 96 76 97 / 50 20 20 00 00 RIO GRANDE CITY 95 76 96 76 98 / 50 20 20 00 00 SOUTH PADRE ISLAND 88 80 88 80 89 / 50 20 20 00 00 && .BRO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 05Z FRIDAY FOR TXZ248>257. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS.........63 MARINE/AVIATION/MESO...60
Hazardous weather outlook, Jul 4, 8:00 PM CDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 800 PM CDT WED JUL 4 2007 TXZ248>257-051100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 800 PM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ENDING ALONG THE COASTAL AREAS BY MIDNIGHT...THEN CLEARING. SOME SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT MAINLY ALONG THE COAST AND ADJACENT LAGUNA MADRE. HEAVY RAINS HAVE COVERED A LARGE PORTION OF THE RIO GRANDE VALLEY TODAY AND EARLY TONIGHT. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS THROUGH 1 AM THURSDAY. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS MAY CONTINUE OVER PORTIONS OF DEEP SOUTH TEXAS THROUGH FRIDAY. THE STRONGER STORMS MAY PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST WATCHES...WARNINGS AND ADVISORIES FROM THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION MAY BE NEEDED TODAY. PHILO
In the hours before
Local storm report, Jul 4, 8:39 PM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
839 PM CDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 18 W RAYMONDVILLE 26.48N 98.07W
07/04/2007 HIDALGO TX COUNTY OFFICIAL
EARTHEN DAM NEAR INTERSECTION OF 491 AND 1425 FAILED
RELEASING 5 FOOT OF WATER INTO NEAR BY DRAINAGE DITCH.
SHOULD NOT BE ANY DANGER TO LIFE.
0530 PM FLASH FLOOD 1 S RAYMONDVILLE 26.46N 97.78W
07/04/2007 WILLACY TX COUNTY OFFICIAL
HIGHWAY FLOODED 1/4 MILE NORTH OF INTERSECTION OF BUS US
77 AND FM 490.
0716 PM FLASH FLOOD 1 S RAYMONDVILLE 26.46N 97.78W
07/04/2007 WILLACY TX COUNTY OFFICIAL
HIGHWAY BUS 77 1/4 MILE NORTH FM 490 GETTING WORST.
0716 PM FLASH FLOOD S RAYMONDVILLE 26.48N 97.78W
07/04/2007 WILLACY TX COUNTY OFFICIAL
INTERSECTION FN 490 AND 1834 WATER ON ROAD CAUSING
TRAFFIC PROBLEMS.
&&
TABBOTTThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:25 AM CDT | Flash Flood Warning | BRO | Cameron | 110 min |
| Jul 5, 1:48 AM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 14 hr |
| Jul 5, 1:51 AM CDT | Marine Weather Statement | BRO | 2 hr | |
| Jul 5, 6:08 AM CDT | Flash Flood Warning | BRO | Hidalgo | 97 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.